Thanks for posting
Hair loss can be one of the most distressing side effects of cancer treatment and it looks as though you and @angelblue are experiencing similar problems with hormone therapy.
Hair loss as a result of hormone therapy often goes under reported. This can be particularly distressing as treatment is usually recommend for five, sometimes 10 years. When hormone therapy finishes, hair will usually start growing back. This may take some time and for some may not fully return to the same thickness.
Some women prefer to use gentler shampoos, conditioners, and hair products to minimise the risk of hair breaking. You may find it helpful to see what other women have tried by also posting the hormone section of the Forum.
We have a range of other services that can help support someone who is going through treatment. Each person will find their own way of dealing with hair loss, but it can be helpful to talk to others who have been through the same experience.
There are number of organisations, such as Cancer Hair Care, My new hair and Look Good Feel Better who offer specific support to women experiencing hair loss from cancer treatment.
Your breast care nurse or treatment team may also be able to signpost you to local hair loss services in your area. In some areas, a hair loss service is provided by the hospital.
You explain you are not sure if you would want a wig but if so couldn’t afford one. Some people are entitled to a free wig on the NHS. You can read more here.
Do call our Helpline if you would like to talk this through or have any further questions. Your call will be confidential, and the number is free from UK landlines and all mobile networks. The number is 0808 800 6000, (Relay UK -prefix 18001).
If you would like a nurse to call you do complete this form. Ticking the box agreeing to a call back.
Our opening hours are Monday to Friday 9am - 4pm and 9am -1pm on Saturday. Out of hours you can leave a message and we will call you back when we next open.
We are closed on Saturday the 19th of November for staff training.
Breast Care Nurse
This thread will now be closed from further replies. If you have any additional questions or would like to provide feedback, please start a new thread.
just to let you know I feel your pain… and I’m about to post a question to the nurses to ask about switching from letrazole back to tamoxifen. I’ve also posted a question in the hormone therapies thread. My hair has thinned on top and looks lifeless, dry and brittle elsewhere. I feel worse now than I’ve ever felt. Im using coloured micro powders and setting them with coloured hair spray… the kind you buy to cover root re growth in coloured hair. They are helping BUT I miss the days when I could just go out without worrying about my hair loss!!!
Good morning, I wonder if you are able to answer this for me please. I was on Letrozole for about 7 months and had to come off it due to terrible joint pain. I have been put on Exemestane and so far so good.
My query is will my hair grow back when I eventually come off these tablets? Both Letrozole and Exemestane have caused my hair to fall out with very little left on top of my head. I feel so ashamed and hate going out even to the shops. I really cannot afford a wig and I'm not sure if I want to wear one, they are so obvious.
I look forward to hearing from you.
Kind regards, Milly15